Alert archive / Kansas / Blowing Dust Advisories in 2017
Blowing Dust Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this blowing dust advisory at Mar 6, 2017, 11:58 AM CST for 24 counties in Kansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2017, 11:58 AM CST (17:58 UTC)
- Expired
- Mar 6, 2017, 7:19 PM CST
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
All 24 counties
Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.0 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2769 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this blowing dust advisory went out at Mar 6, 11:00 AM CST, 58 minutes earlier.
Area forecast discussion, Mar 6, 11:00 AM CST, 58 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1100 AM CST Mon Mar 6 2017 ...updated aviation... .SHORT TERM...(Today and tonight) Issued at 345 AM CST Mon Mar 6 2017 An intense upper level trough currently moving through the northern and central Rockies early this morning. A surface trough that's been anchored along the eastern slopes of the Rockies is showing signs of moving east toward western Kansas early this morning. Ahead of this trough, a strong pressure gradient and low level jet has resulted in sustained 30 mph winds at times from Dodge City to Hays overnight but winds are beginning to subside as these features begin to edge off to the east. The upper level trough will move out over the northern and central Plains today. A band of very strong mid level winds, through the base of the upper trough, will propagate east out over southwest and central Kansas through the afternoon hours. BUFR soundings show deep layer mixing through the midday and afternoon hours. Winds in the upper portions of the mixed layer are progged to be around 50 knots. Have converted the previously issued High Wind watch to a warning and have also added Ellis and Rush counties to the warning given that the strong winds will move over that area this afternoon. The gusty winds will likely cause areas of blowing dust to develop this afternoon, given the continued drought over far western Kansas. With the loss of daytime heating, winds should begin to subside by late afternoon and continue to weaken through the evening hours. .LONG TERM...(Tuesday through Sunday) Issued at 345 AM CST Mon Mar 6 2017 On Tuesday, west northwesterly mid level flow will be in place over western Kansas with the band of strongest mid level flow across northwest into central Kansas at midday. Winds will increase again during the day, especially over central and west central Kansas where sustained winds could be reach around 25-30 mph. A zonal mid level wind pattern will continue over much of the country through the remainder of the week. We should see quieter weather with temperatures moderating back into the 70s through Thursday. Additional weak fast moving shortwaves are progged by the models to move over the central Plains on Thursday and again on Saturday. These systems could bring a chance for rain showers mainly in areas toward central Kansas. There could even be some snow showers mixed in with the system on Saturday, if enough cold air gets pulled down into central Kansas as indicated by the ECMWF. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1100 AM CST Mon Mar 6 2017 VFR conditions are expected through TAF pd. There is one exception to this. Blowing dust is possible today, which could significantly reduce visibilities down. Otherwise, no real cigs are expected. Other concern today is winds, very strong SW/W winds of 30-45 kt will continue through the rest of the daylight hours and decrease 5-15 kt by tonight. && .FIRE WEATHER... Issued at 345 AM CST Mon Mar 6 2017 Very strong westerly winds will develop across southwest and central Kansas today. Much drier air will also be spreading east across the area with the winds. Relative humidities are expected to drop to around 8-12 percent this afternoon. Winds are expected to increase from the southwest this morning to around 25-35 mph and then switch to the west to northwest at 30-40 mph through the afternoon hours. Very dangerous fire weather conditions expected! On Tuesday, gusty west northwest winds are expected to redevelop. A very dry airmass will continue in place across western Kansas. Have expanded the watch previously issued for central Kansas to include areas as far south as Syracuse through Dodge City and Pratt. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 25 64 31 / 0 0 0 0 GCK 68 22 61 28 / 0 0 0 0 EHA 66 23 61 30 / 0 0 0 0 LBL 70 24 64 30 / 0 0 0 0 HYS 71 27 59 29 / 0 0 0 0 P28 81 31 66 33 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 PM CST /5 PM MST/ this evening for KSZ030-031-043>046-061>064-074>078-084>088. Red Flag Warning until 8 PM CST /7 PM MST/ this evening for KSZ030-031-043>046-061>066-074>081-084>090. Fire Weather Watch from Tuesday morning through Tuesday evening for KSZ030-031-043>046-061>066-077>081. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Sugden FIRE WEATHER...Gerard
Hazardous weather outlook, Mar 6, 4:59 AM CST, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 459 AM CST Mon Mar 6 2017 KSZ030-031-043>046-061>066-074>081-084>090-071100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 459 AM CST Mon Mar 6 2017 /359 AM MST Mon Mar 6 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Extreme fire danger conditions will exist today across southwest and central Kansas. See the latest Red Flag Warning for further details. High winds are expected to develop by midday and continue through much of the afternoon with the greatest impacts over southwest into central and west central Kansas. See the latest High Wind Warning for more information. Day 1 Hazards ------------- * Non-thunderstorm wind: Significant risk * Fire weather: Extreme risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Dry and breezy conditions will continue on Tuesday which will result in continued critical fire weather conditions. Days 2-7 Hazards ---------------- * Tuesday - Non thunderstorm wind: Elevated risk - Fire weather: Extreme risk * Wednesday - Fire weather: Elevated risk * Thursday - Fire weather: Elevated risk * Friday - Fire weather: Elevated risk * Saturday - Fire weather: Elevated risk * Sunday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:04 AM CST | High Wind Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 16 hr |
| Mar 6, 12:51 PM CST | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 30 hr |
Nearby
Blowing Dust Advisories in Kansas, 2017Every blowing dust advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.